Alert archive / California / High Wind Warnings in 2014

High Wind Warning 15, NWS San Diego, CA

December 11, 2014San Bernardino County, California

NWS San Diego, CA issued this high wind warning at Dec 11, 2014, 1:33 PM PST for San Bernardino County, California. It took effect at Dec 11, 2014, 10:00 PM PST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 11, 2014, 1:33 PM PST (21:33 UTC)
In effect from
Dec 11, 2014, 10:00 PM PST
Expired
Dec 12, 2014, 10:00 AM PST
In force
12 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 12, 3:51 AM PSTNON-TSTM WND GST 6913 Ese Big Bear City, CAMESONET STATION BURNS CANYON /BCNC1/ IN JOHNSON VALLEY
Dec 12, 4:05 AM PSTNON-TSTM WND GST 455 Sw Hesperia, CAMESONET STATION HESPERIA (4 SW) /AU799/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2038 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WWUS76 KSGX 112133
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
133 PM PST THU DEC 11 2014

...HIGH WIND WATCH LATE TONIGHT THROUGH FRIDAY MORNING FOR
MOUNTAINS AND DESERTS OF SAN BERNARDINO COUNTY...

...WIND ADVISORY LATE TONIGHT THROUGH FRIDAY MORNING FOR THE
COASTAL AND VALLEY AREAS...

.A STRONG STORM SYSTEM WILL MOVE INTO SOUTHERN CALIFORNIA LATE TONIGHT
AND FRIDAY. STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF AN
ASSOCIATED COLD FRONT STARTING LATE THIS EVENING AND CONTINUE
THROUGH FRIDAY MORNING WHEN THE COLD FRONT PASSES. THE STRONGEST
WINDS WILL BE ALONG THE RIDGETOPS AND ADJACENT DESERT SLOPES OF
THE SAN BERNARDINO MOUNTAINS WHERE GUSTS COULD REACH 70 MPH. ALONG
THE COAST...GUSTY SOUTH WINDS WILL DEVELOP LAST TONIGHT AND
CONTINUE INTO FRIDAY MORNING...WITH GUSTS LOCALLY NEAR 45 MPH. WINDS
WILL TURN WESTERLY AND DECREASE BY MIDDAY FRIDAY.

CAZ055-060-120600-
/O.UPG.KSGX.HW.A.0012.141212T0600Z-141212T1800Z/
/O.NEW.KSGX.HW.W.0015.141212T0600Z-141212T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
133 PM PST THU DEC 11 2014

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 20 TO 40 MPH WITH GUSTS TO 60 MPH...LOCALLY OVER
  70 MPH ON THE DESERT MOUNTAIN SLOPES.

* TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING.

* LOCATION...STRONGEST GUSTS ALONG DESERT SLOPES.

* IMPACTS...LOCALLY REDUCED VISIBILITY IN BLOWING DUST.

* OUTLOOK...WINDS WILL DECREASE AND TURN WESTERLY BY LATE FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-043-048-050-057-120600-
/O.NEW.KSGX.WI.Y.0054.141212T0600Z-141212T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
133 PM PST THU DEC 11 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST FRIDAY. 

* WINDS...SOUTH 15 TO 30 MPH WITH LOCAL GUSTS AROUND 45 MPH.

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* LOCATION...COASTAL AND VALLEY AREAS...WITH STRONGEST WINDS NEAR
  THE BEACHES.

* IMPACTS...SMALL BRANCHES WILL BREAK OFF TREES.

* OUTLOOK...WINDS WILL DECREASE AND TURN WESTERLY BY LATE FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
4 follow-up statements
939 
WWUS76 KSGX 112142
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
142 PM PST THU DEC 11 2014

...HIGH WIND WATCH UPGRADED TO HIGH WIND WARNING LATE TONIGHT
THROUGH FRIDAY MORNING FOR MOUNTAINS AND DESERTS OF SAN BERNARDINO
COUNTY...

...WIND ADVISORY LATE TONIGHT THROUGH FRIDAY MORNING FOR THE
COASTAL AND VALLEY AREAS...

.A STRONG STORM SYSTEM WILL MOVE INTO SOUTHERN CALIFORNIA LATE
TONIGHT AND FRIDAY. STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF
AN ASSOCIATED COLD FRONT STARTING LATE THIS EVENING AND CONTINUE
THROUGH FRIDAY MORNING WHEN THE COLD FRONT PASSES. THE STRONGEST
WINDS WILL BE ALONG THE RIDGETOPS AND ADJACENT DESERT SLOPES OF
THE SAN BERNARDINO MOUNTAINS WHERE GUSTS COULD REACH 70 MPH.
ALONG THE COAST...GUSTY SOUTH WINDS WILL DEVELOP LAST TONIGHT AND
CONTINUE INTO FRIDAY MORNING...WITH GUSTS LOCALLY NEAR 45 MPH.
WINDS WILL TURN WESTERLY AND DECREASE BY MIDDAY FRIDAY.

CAZ055-060-120600-
/O.CON.KSGX.HW.W.0015.141212T0600Z-141212T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
142 PM PST THU DEC 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST FRIDAY...

* WINDS...SOUTH 20 TO 40 MPH WITH GUSTS TO 60 MPH...LOCALLY OVER 
  70 MPH ON THE DESERT MOUNTAIN SLOPES. 

* TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING.

* LOCATION...STRONGEST GUSTS ALONG DESERT SLOPES.

* IMPACTS...LOCALLY REDUCED VISIBILITY IN BLOWING DUST.

* OUTLOOK...WINDS WILL DECREASE AND TURN WESTERLY BY LATE FRIDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-043-048-050-057-120600-
/O.CON.KSGX.WI.Y.0054.141212T0600Z-141212T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
142 PM PST THU DEC 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST FRIDAY...

* WINDS...SOUTH 15 TO 30 MPH WITH LOCAL GUSTS AROUND 45 MPH.

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* LOCATION...COASTAL AND VALLEY AREAS...WITH STRONGEST WINDS 
  NEAR THE BEACHES. 

* IMPACTS...SMALL BRANCHES WILL BREAK OFF TREES.

* OUTLOOK...WINDS WILL DECREASE AND TURN WESTERLY BY LATE FRIDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
172 
WWUS76 KSGX 120412
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
812 PM PST THU DEC 11 2014

...HIGH WIND WARNING LATE TONIGHT THROUGH FRIDAY MORNING FOR
MOUNTAINS AND DESERTS OF SAN BERNARDINO COUNTY...

...WIND ADVISORY LATE TONIGHT THROUGH FRIDAY MORNING FOR THE
COASTAL AND VALLEY AREAS...

.A STRONG STORM SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA LATE
TONIGHT AND EARLY FRIDAY. SOUTHERLY WINDS OVER THE COASTAL WATERS WILL
INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH OVERNIGHT...REACHING
THE COASTAL AND VALLEY AREAS BETWEEN 3 AM AND 9 AM. STRONGER
WINDS WILL IMPACT THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS
WITH 25 TO 35 MPH WINDS GUSTING TO 60 TO 70 MPH. WINDS WILL TURN
WESTERLY AFTER 9 AM FRIDAY.

CAZ055-060-121400-
/O.CON.KSGX.HW.W.0015.141212T0600Z-141212T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
812 PM PST THU DEC 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

* TIMING...TONIGHT THROUGH FRIDAY MORNING.

* WINDS...25 TO 35 MPH WITH GUSTS OF 60 TO 70 MPH. STRONGEST GUSTS
  ALONG DESERT SLOPES.

* IMPACTS...LOCALLY REDUCED VISIBILITY IN BLOWING DUST. POSSIBLE DOWNED
  TREES AND POWER LINES.

* OUTLOOK...WINDS WILL DECREASE AND TURN WESTERLY LATE FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-043-048-050-057-121400-
/O.CON.KSGX.WI.Y.0054.141212T0600Z-141212T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
812 PM PST THU DEC 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

* TIMING...3 AM TO 9 AM FRIDAY.

* WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH...WITH STRONGEST
  WINDS NEAR THE BEACHES.

* IMPACTS...SMALL BRANCHES WILL BREAK OFF TREES. SHALLOW ROOTED
  TREES MAY TOPPLE. ISOLATED POWER OUTAGES. 

* OUTLOOK...WINDS WILL DECREASE AND TURN WESTERLY LATE FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
209 
WWUS76 KSGX 121256
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
456 AM PST FRI DEC 12 2014

...HIGH WIND WARNING THROUGH THIS MORNING FOR THE MOUNTAINS AND
DESERTS OF SAN BERNARDINO COUNTY...

...WIND ADVISORY THROUGH THIS MORNING FOR THE COASTAL AND
VALLEY AREAS...

.A STRONG STORM SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA THIS MORNING.
SOUTH-SOUTHEAST WINDS GUSTING 25-40 MPH WILL CONTINUE OVER
PORTIONS OF THE COASTS AND VALLEYS THIS MORNING. STRONGER WINDS
WILL IMPACT THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS WITH
25 TO 35 MPH WINDS GUSTING TO 60 MPH. WINDS WILL TURN WESTERLY
AND WEAKEN SIGNIFICANTLY AFTER BY 10 AM.

CAZ055-060-121800-
/O.CON.KSGX.HW.W.0015.000000T0000Z-141212T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
456 AM PST FRI DEC 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* TIMING...THROUGH THIS MORNING.

* WINDS...25 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST 
  GUSTS ALONG RIDGETOPS AND DESERT SLOPES. 

* IMPACTS...LOCALLY REDUCED VISIBILITY IN BLOWING DUST IN THE DESERTS.
  POSSIBLE DOWNED TREES AND POWER LINES.

* OUTLOOK...WINDS WILL DECREASE AND TURN WESTERLY LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-043-048-050-057-121800-
/O.CON.KSGX.WI.Y.0054.000000T0000Z-141212T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
456 AM PST FRI DEC 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* TIMING...THROUGH 10 AM THIS MORNING.

* WINDS...10 TO 20 MPH WITH GUSTS 25 TO 40 MPH...WITH STRONGEST 
  WINDS ALONG THE COAST. 

* IMPACTS...SMALL BRANCHES WILL BREAK OFF TREES. SHALLOW ROOTED 
  TREES MAY TOPPLE. ISOLATED POWER OUTAGES. 

* OUTLOOK...WINDS WILL DECREASE AND TURN WESTERLY LATE THIS
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
650 
WWUS76 KSGX 121757
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
957 AM PST FRI DEC 12 2014


CAZ055-060-121900-
/O.EXP.KSGX.HW.W.0015.000000T0000Z-141212T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
957 AM PST FRI DEC 12 2014

...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. 

WINDS HAVE DROPPED BELOW WARNING CRITERIA SO THE HIGH WIND WARNING
WILL BE ALLOWED TO EXPIRE.

SOME PEAK WIND GUSTS SINCE MIDNIGHT...

BURNS CANYON......76 MPH
HESPERIA SOUTH....56 MPH
EL MIRAGE.........53 MPH



$$

CAZ042-043-048-050-057-121900-
/O.EXP.KSGX.WI.Y.0054.000000T0000Z-141212T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
957 AM PST FRI DEC 12 2014

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. 

THE FRONT AS PASSED AND WINDS HAVE DROPPED OFF FOR THE BAKANCE OF
THE DAY...EXCEPT IN THE SAN DIEGO MOUNTAINS WHERE LOCAL WESTERLY
WIND GUSTS OF 40 TO 50 MPH ARE STILL POSSIBLE. 

NUMEROUS SITES ACROSS THE COAST AND VALLEYS RECORDED PEAK WIND
GUSTS OF 35 TO 45 MPH.

$$

JAD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 11, 9:30 AM PST, 4 hours 3 minutes earlier.

Area forecast discussion, Dec 11, 9:30 AM PST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST THU DEC 11 2014

.SYNOPSIS...
MOSTLY CLOUDY WEATHER WILL OCCUR TODAY WITH SEASONAL TEMPERATURES. A
STRONG PACIFIC STORM SYSTEM WILL BRING INCREASING WIND TONIGHT WITH
RAIN BEGINNING LATE TONIGHT...WITH A PERIOD OF HEAVY RAIN EARLY
FRIDAY. SHOWERS WILL CONTINUE THROUGH FRIDAY NIGHT AND EARLY
SATURDAY. THERE WILL BE A FEW INCHES OF SNOW IN MAINLY THE SAN
BERNARDINO COUNTY MOUNTAINS FRIDAY THROUGH EARLY SATURDAY. DAYTIME
TEMPERATURES WILL BE COOL FRIDAY AND SATURDAY. FAIR WEATHER AND
SEASONAL TEMPERATURES WILL RETURN LATE SATURDAY THROUGH MONDAY...BUT
THEN ANOTHER STORM SYSTEM WILL BRING MORE PRECIPITATION TUESDAY AND
WEDNESDAY OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

STORM SYSTEM WITH A 976 MB SURFACE LOW IS CURRENTLY WEST OF EUREKA
WITH WIDESPREAD MODERATE TO HEAVY RAIN IN NORTHERN CALIFORNIA AND A
STRONG COLD FRONT EXTENDING SOUTH TO ABOUT 600 MILES WEST OF SAN
DIEGO. HEAVIEST PRECIPITATION WILL BE ALONG THE COAST AS IT MOVES
INTO SOUTHERN CALIFORNIA LATE TONIGHT...WITH ARRIVAL IN ORANGE
COUNTY AROUND 2-4 AM FRI AND SAN DIEGO COUNTY AROUND 4-6 AM FRI. 12Z
NAM SLOWED THINGS DOWN SLIGHTLY...BUT BASED ON CURRENT PROGRESSIONS
IN NORTHERN/CENTRAL CALIFORNIA...IT MAY BE A BIT TOO SLOW...SO THE
ABOVE ARRIVAL TIMES ARE A COUPLE HOURS FASTER THAN THE 12Z NAM.

WIND: AN UNUSUALLY STRONG LOW-LEVEL JET IS OCCURRING AHEAD OF THE
FRONT...WITH 850 MB SSW WINDS UP TO ABOUT 70-75 KNOTS ACCORDING TO
THE NAM OVER CENTRAL CALIFORNIA COASTAL WATERS TODAY...WITH UP TO
ABOUT 50 KNOTS OVER THE SAN DIEGO COUNTY COASTAL WATERS FRIDAY
MORNING. THE LOW-LEVEL WINDS WILL PRIMARILY BE FROM THE SOUTH DURING
THE PASSAGE OF THE LOW-LEVEL JET...AND THAT WILL RESULT IN STRONGEST
WINDS BEING OVER THE SAN BERNARDINO COUNTY DESERT SLOPES/UPPER
DESERTS DUE TO MOUNTAIN WAVE ACTIVITY...AND LOCAL GUSTS COULD EXCEED
70 MPH BRIEFLY NEAR LUCERNE VALLEY. IMMEDIATE COAST WINDS WILL BE
STRONG AS WELL...WITH GUSTS TO 40 MPH POSSIBLE FROM THE SOUTH. WINDS
AT 850 MB WILL BECOME WESTERLY BY LATE MORNING AND DECREASE TO 20-25
KNOTS...SO THE WIND THREAT WILL DECREASE THEN.

RAINFALL: MOST OF THE RAINFALL WILL BE WITH THE FRONT IN THE
MORNING...WITH RAIN RATES UP TO ONE-HALF INCH PER HOUR
POSSIBLE...LOCALLY MORE IN THE SAN BERNARDINO COUNTY MOUNTAINS.
THERE WILL BE A BIT OF A BREAK FRIDAY AFTERNOON BEFORE THE MAIN LONG
WAVE TROUGH MOVES THROUGH WITH LOTS OF COLD AIR ALOFT...WITH TEMPS
AS LOW AS -25 C AT 500 MB. THIS WILL PRODUCE CONVECTIVE SHOWERS WITH
A SLIGHT CHANCE OF THUNDERSTORMS. LOCALLY BRIEF HEAVY RAIN WILL BE
POSSIBLE...WITH LOCAL AREAS POSSIBLY RECEIVING OVER ONE-HALF INCH
PER HOUR. THIS COULD CAUSE A PROBLEM WITH DEBRIS FLOW/FLASH FLOODING
IN/BELOW BURN AREAS...MAINLY IN THE SILVERADO AND COCOS BURN
AREAS...SO A FLASH FLOOD WATCH IS IN EFFECT FOR SANTA ANA MTNS/SAN
DIEGO COUNTY VALLEYS FOR THAT REASON. SOME ISLAND BANDING WILL OCCUR
IN THE WEST FLOW WITH LOW-LEVEL INSTABILITY/SATURATION IN SAN DIEGO
COUNTY FOR EXTRA PRECIP FRIDAY NIGHT. MOST OF THE PRECIP SHOULD END
EARLY SATURDAY. TOTAL PRECIP AMOUNTS WILL AVERAGE AROUND ONE INCH
NEAR THE COAST...1-2 INCHES IN THE FOOTHILLS AND MOUNTAINS WITH
LOCAL AMOUNTS OVER 3 INCHES ON S/SSW FACING SLOPES...THOUGH
OROGRAPHICS DO NOT LOOK AS GOOD AS WITH THE PREVIOUS STORM DUE TO
THE SWITCH IN WINDS WITH THE FRONT AND MORE INSTABILITY. THE DESERTS
SHOULD AVERAGE ABOUT ONE-HALF INCH AS MOISTURE WILL BE DEEP
ENOUGH...TO 600 MB OR HIGHER...TO PRODUCE PRECIP THERE.

SNOWFALL: SNOW LEVELS WILL FALL FROM 8000 FEET EARLY FRIDAY TO 6000
FEET FRIDAY AFTERNOON...THEN 5000-6000 FEET FRIDAY NIGHT. 3-5 INCHES
OF SNOW ARE POSSIBLE IN THE SHOWERS OVER SAN BERNARDINO COUNTY
MOUNTAINS...WITH SMALL AMOUNTS OF SNOW POSSIBLE FURTHER SOUTH. WILL
ANALYZE SAN DIEGO COUNTY MOUNTAIN POTENTIALS WITH THE ISLAND
BANDING...THOUGH SNOW LEVELS WILL BE CLOSER TO 6000 FEET THERE.

FAIR WEATHER SHOULD RETURN UNDER WEAK RIDGING UNDER THE WESTERLIES
LATE SATURDAY THROUGH MONDAY...THEN ANOTHER MODERATELY STRONG STORM
SYSTEM WILL MOVE IN TUESDAY...CONTINUING INTO WEDNESDAY. MODELS ARE
CONSISTENT WITH TIMING...AND WE COULD GET SIGNIFICANT
PRECIP...POSSIBLY UP TO AN INCH NEAR THE COAST. COLD AIR ALOFT COULD
RESULT IN THUNDERSTORMS AND SOME SNOW IN THE MOUNTAINS.

&&

.AVIATION...
111615Z...COASTS/VALLEYS...AREAS OF SCT-BKN LOW CLOUDS WITH BASES
AROUND 1500 FT MSL AND TOPS TO 2500 FT MSL WILL CONTINUE THROUGH
THIS MORNING. AREAS OF VIS 3-5SM...LOCALLY LOWER WILL BE POSSIBLE
WHERE CLOUDS AND TERRAIN INTERSECT. LOW CLOUDS WILL BECOME SCT
AFTER  TODAY. LOW CLOUDS WILL RETURN AND INCREASE IN COVERAGE AFT
0000 UTC FRI...BUT BASES AND TOPS WILL LIKELY BE 500-1000 FEET
HIGHER. INCREASING SOUTH WINDS WILL LIKELY IMPACT COASTAL TAF
LOCATIONS FRIDAY MORNING WITH SFC GUSTS TO 35 KT POSSIBLE AT TIMES.

MOUNTAINS/DESERTS...SCT/BKN HIGH CLOUDS AND UNRESTRICTED VIS THROUGH
THIS MORNING. SOUTHERLY WINDS WILL BECOME GUSTY IN THE MOUNTAINS
AND DESERTS THIS AFTERNOON THROUGH FRIDAY MORNING...WITH
WIDESPREAD GUSTS OF 35 TO 50 MPH AND GUSTS TO 60 MPH POSSIBLE OVER
MOUNTAIN RIDGES AND ALONG DESERT SLOPES...ESPECIALLY IN SAN
BERNARDINO COUNTY.

&&

.MARINE...
815 AM...SEAS WILL CONTINUE TO RISE THROUGH THE END OF THE WEEK AS A
SERIES OF ELEVATED WEST-NORTHWEST SWELLS ENTER THE REGION. COMBINED
SEAS OF 10 TO 13 FEET ARE POSSIBLE LATE THURSDAY THROUGH THIS
WEEKEND...MAINLY OVER THE OUTER COASTAL WATERS. SOUTH WINDS GUSTING
NEAR 30 KT ARE EXPECTED AHEAD OF A COLD FRONT THU NIGHT INTO FRI
MORNING...WITH WEST WINDS GUSTING TO NEAR 20 KT BEHIND THE FRONT
FRIDAY AFTERNOON AND EVENING. CONDITIONS WILL LIKELY BE HAZARDOUS TO
SMALL CRAFT DURING THIS TIME. WINDS WILL CONTINUE TO WEAKEN ON
SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THURSDAY
AFTERNOON THROUGH SATURDAY MORNING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY MORNING AS THE COLD
FRONT MOVES ACROSS THE COASTAL WATERS. CLOUD-TO-WATER
LIGHTNING...SMALL HAIL...HEAVY RAIN...GUSTY AND ERRATIC WINDS...AND
WATERSPOUTS WILL BE POSSIBLE NEAR THUNDERSTORMS. A MARINE WEATHER
STATEMENT HAS BEEN ISSUED FOR THE COASTAL WATERS FOR FRIDAY AND
FRIDAY NIGHT.

&&

.BEACHES...
815 AM...SURF WILL CONTINUE TO INCREASE ALONG SAN DIEGO AND ORANGE
COUNTY BEACHES WITH 4 TO 7 FT POSSIBLE TODAY...BECOMING 7 TO 10 FEET
WITH LOCAL SETS TO 14 FEET ON FRIDAY. STRONG RIP CURRENTS ARE
EXPECTED THROUGH THE PERIOD...WITH MINOR TO MODERATE BEACH EROSION
POSSIBLE FRIDAY AND SATURDAY. SWELL AND SURF WILL BEGIN TO SUBSIDE
EARLY NEXT WEEK.

&&

.SKYWARN...
SKYWARN ACTIVATION MAY BE REQUESTED EARLY FRIDAY MORNING. WEATHER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.

&&

CA...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
     SATURDAY FOR THE SAN DIEGO COUNTY COASTAL AREAS.

     BEACH HAZARDS STATEMENT THROUGH LATE TONIGHT FOR THE BEACHES IN
     THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
     AREAS.

     HIGH SURF ADVISORY FROM 4 AM FRIDAY TO 10 PM PST SATURDAY FOR
     THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
     AREAS.

     WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO 6 AM PST SATURDAY
     FOR THE SAN BERNARDINO COUNTY MOUNTAINS.

     HIGH WIND WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR THE
     APPLE AND LUCERNE VALLEYS...SAN BERNARDINO COUNTY MOUNTAINS.

     FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT
     FOR THE SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

PZ...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
     SATURDAY FOR THE COASTAL WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT
     TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING
     SAN CLEMENTE ISLAND.

&&

PUBLIC...MAXWELL
AVIATION/MARINE/BEACHES...23

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 1:33 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego20 hr

Nearby

High Wind Warnings in California, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.